PDA

View Full Version : Pizotifen



annabelle
23-07-09, 07:02 PM
Hi



I was diagnosed with suspected MAV after a year of backwards and fowards to the drs! My GP has put me on pizotifen 0.5 mg and i've been on it almost a week now. While it seems to be effective for the dizzyness (touch wood) i'm not so sure about the side effects. Im very tired which i was expecting and hungry which im trying to ignore but the depression has hit me yesterday - its sort of like i dont really care about anything and people are really annoying me easily. Im also on an antidepressent for agoraphobia and i was just wondering if anyone else had a similar experiance? i want to now if these side effects - particularly this numb feeling will get better the longer im on it? and is anyone else on a combination of anti depressents and pizotifen and how did it effect them?



any help/advice/support would be most welcome as i get very anxious and worried about these sort of things and cant feel like this in exchange for not being dizzy!





anna xx

annabelle
24-07-09, 10:37 AM
anyone?

Tigerlily
24-07-09, 11:03 AM
Anna,

I was prescribed anti depressants about 14mnths ago because I really wasnt coping with the dizziness and my sleep pattern was wrecked. I had side effects for about 6 weeks which were very tricky. I felt totally sedated and numb. However, as time went on, the side eefects reduced and I began to feel much more like my old self - albeit a dizzy one! I tried to come off the tablets in Jan this year but it wasnt the right time and found myself back on them fairly quickly. Now, I have managed to reduce my medications once again and been much more successful this time. The advantages of taking the med far outweighed any negatives and I feel they have certainly helped me to cope better. Having said all that, I have put on about a stone in weight and I am constantly hungry. This is really the only thing that really worries me about the meds at this time. I have suspected MAV but not taking any medication for it so I cant really tell you anything about the mAV meds but I wish you the very best and hope the meds make a difference soon.

Much love

Donna x

June
24-07-09, 12:54 PM
Hi Anna



I've tried pizotifen and found they made me quite tired and lethargic at the beginning however this soon passed and eventually I was taking 3 mg a night without too much trouble - the hunger thing made me eat more and put on weight. I didn't notice any depression though and wasn't taking them in conjunction with anti=depressants so they could affect you differently. Unfortunately they only just about took the edge off my symptoms and weren't helping enough so I've now withdrawn off them and take something else instead.



Hope this is helpful



June

alison123
24-07-09, 06:31 PM
HI, I tried the med in March. I'm on anti depressents too. The pizotifem made me feel rough. The imbalance got worse and I felt as if my head was being sweezed. I've also tried nortiptlyine and amritriptyiline . One of the tablest did make me feel very depressed but I can't remember which one but I know when i mentioned it to my doctor he said that was a side effect. I know anti depressents are difficult and work on the brain as does MAV.

annabelle
27-07-09, 12:10 PM
thankyou for the replies - the tiredness is a killer! i'm going to give them a bit longer and hope that some of the side effects get better over time because the dizziness is feeling better - which is lovely not holding on to things for once!



I have found this forum very helpful as dizziness has been a real drain and is making life diffucult and making my anxiety much worse - so fingers crossed the side effects will improve



thank you again xxx

GeorginaCarless
04-08-09, 07:04 PM
thankyou for the replies - the tiredness is a killer! i'm going to give them a bit longer and hope that some of the side effects get better over time because the dizziness is feeling better - which is lovely not holding on to things for once!



I have found this forum very helpful as dizziness has been a real drain and is making life diffucult and making my anxiety much worse - so fingers crossed the side effects will improve



thank you again xxx





Hi



I am currently on Pizotifen and SSRI. Getting on to the Pizotifen was hard work as it did make me very tired indeed to start with and v. hungry. It has definitely helped with the MAV, which is under control, but I have put on weight - but worth it. I would say keep going as the tiredness does wear off. I was on the SSRI already when MAV appeared and I think it must have helped me deal with the whole experience of this tricky illness.



Good luck